For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Multiple issues- UTI, thrush, fall, delusional, artane? Go to previous topic Go to next topic Go to higher level

By parkinit On 2011.09.20 03:13
Wow! We have had so many things going on these past few weeks. First, and thanks to the many posts read here, I suspected my spouse had pneumonia or a uti. It turned out to be a uti. A few days later, he developed thrush. During a checkup a week later, the uti appears to be gone, so I promptly added cranberry pills to his pill regimen to helP prevent further UTIs.

My spouse remembered how artane used to help his back pain, so asked his gp to prescribe iit for him, which he did. We started yesterday at 6 mg, which is what the GP prescribed, but in reading, it appears this is one of those drugs you increase and decrease gradually. Tonight I was awakened by our nightime caregiver. My spouse thought he heard armadillos fighting outside (he is extremely hard of hearing and rarely hears anything without hearing aids in - which was the case). He also had a gun and wouldnt give it up to either of us. We finally convince him it was too cold to go outside, but he still wouldn't give up the gun and was aggressive toward our caregiver-shoving his arm aside once and saying "don't touch me," when he was trying to assist my spouse walk.

Besides all this, today we discovered the thrush is back (we have not been on antibiotics for 3 weeks), he fell last week and hit his head on brick, busted his lip open and had abrasions on his face, and his uti uncovered a high bilirubin count in his urine. We are taking another urine test in a few days and may have to do further testing if there is still billirubin in his urine - this could mean liver Problems - which is a side effect of many PD drugs.

I'm scared and exhausted. Has anyone else experienced the elevated billirubins?

By susger8 On 2011.09.20 08:19
Wow, you are having a really tough time. I hope things get better.

We have not seen elevated bilirubin, but you are right, it could be related to the meds. It's definitely something to investigate further.

You could give him probiotics to help with the thrush (or yogurt, but I would go with probiotics for a stronger effect).

The gun is scary. I would get that completely out of the house while he's asleep.

Sue

By parkinit On 2011.09.28 18:14
The UTI is gone, we had another bout of thrush after two weeks, so another pill for the thrush and it is now gone. Also, another sample of urine indicated, after two weeks, that there was still an elevated level of billirubin in the urine, so we went for a blood test. The only comment the nurse made re the blood test is that the protein level is low - just a tenth a point below the norm, but this is the only thing that showed up per the nurse. I'm requesting a copy of the results. Does anyone know if there is a connection between low protein and billirubin in the urine?

I'm still worried about a possible liver issue even though his doctor doesn't seem to be.

By karolinakitty On 2011.09.28 21:01
parkinit.. I found at blood work for dummies..it's a website that explains different blood work results ... If your liver damage is such that your liver function is impaired, levels of these proteins will be low. If your bilirubin, clotting factors, or albumin levels are low, you may have cirrhosis or late-stage liver disease.

this of course was the only reference I found....

By susger8 On 2011.09.29 10:42
Liver damage seems unlikely, because you would see elevated liver enzymes. Normally with elevated total bilirubin, they would do an additional test to look at the type of bilirubin (there are 2 types). That would tell you if the elevated bilirubin is associated with a liver problem, or if it's a problem with destruction of red blood cells.

Sue

By parkinit On 2011.10.09 10:43
The blood test came back normal for bilirubin. A nurse told me that the "bilirubin test in the doctor's office is just a litmus paper dipped in the urine - not very accurate. The only problem was that he was a tenth out of the "normal range" for protein/albumin, which is understandable since we all know that protein hinders the absorption of the meds, so we keep those low on purpose, without endangering health.

By karolinakitty On 2011.10.09 11:06
good to hear that Parkinit.. sometimes we get thrown back a step with test results until we find the reasons for bad tests...

By susger8 On 2011.10.10 07:51
That's great news! One less thing to worry about.

Sue


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you